Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR increased in 2015: 0.987
Rank 59 out of 312 in category Mathematics and 93 out of 254 in Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 0.583
Source Normalized Impact per Paper (SNIP) 2015: 1.106
Impact per Publication (IPP) 2015: 0.712

Mathematical Citation Quotient (MCQ) 2015: 0.43

See all formats and pricing
Volume 15, Issue 3 (Jun 2007)


Convergence analysis of an inexact iteratively regularized Gauss-Newton method under general source conditions

S. Langer
  • Institut für Numerische und Angewandte Mathematik, Georg-August-Universität, Lotzestr. 16-18, 37083 Göttingen, Germany. Email:
/ T. Hohage
  • Institut für Numerische und Angewandte Mathematik, Georg-August-Universität, Lotzestr. 16-18, 37083 Göttingen, Germany. Email:
Published Online: 2007-06-25 | DOI: https://doi.org/10.1515/jiip.2007.017

In this paper we improve existing convergence and convergence rate results for the iteratively regularized Gauss-Newton method in two respects: First we show optimal rates of convergence under general source conditions, and second we assume that the linearized equations are solved only approximately in each Newton step. The latter point is important for large scale problems where the linearized equation can often only be solved iteratively, e.g. by the conjugate gradient method.

Key Words: Nonlinear inverse problems,; regularized Newton methods,; source conditions,; convergence rates,; CG-method.

About the article

Published Online: 2007-06-25

Published in Print: 2007-06-19

Citation Information: Journal of Inverse and Ill-posed Problems jiip, ISSN (Online) 1569-3953, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip.2007.017. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Pallavi Mahale
Numerical Functional Analysis and Optimization, 2015, Volume 36, Number 11, Page 1448
Fabian Dunker, Jean-Pierre Florens, Thorsten Hohage, Jan Johannes, and Enno Mammen
Journal of Econometrics, 2014, Volume 178, Page 444
Santhosh George and Monnanda Erappa Shobha
Journal of Applied Mathematics and Computing, 2014, Volume 44, Number 1-2, Page 69
Santhosh George
Journal of Mathematics, 2013, Volume 2013, Page 1
Alexandra Smirnova
Inverse Problems, 2012, Volume 28, Number 8, Page 085005
S. Langer
Journal of Inverse and Ill-posed Problems, 2009, Volume 17, Number 9

Comments (0)

Please log in or register to comment.
Log in